MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. CRYO DECOMPRESSION TUBE

UNITED STATES ENDOSCOPY GROUP, INC. CRYO DECOMPRESSION TUBE
Model Number 2000181
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through follow-up, steirs endoscopy learned that the patient presented with adenocarcinoma, and required dilation of a structured area of the esophagus for passage of the cryo decompression tube.There were no visible tears in the mucosa/tumor, however there was mild bleeding following the dilation and the doctor elected to continue the procedure.The procedure was completed successfully, and the patient was discharged.A steris product specialist was present during the procedure.No issues with the function or operation of the trufreeze system were noted.Approximately thirteen days later, the patient was treated at a different hospital where the perforation was detected.The patient was given antibiotics and a stent.The doctor who performed the initial procedure stated that the perforation was likely due to a complication with the procedure.The steris product specialist has contacted the doctor requesting additional information in addition to offering in-service training on the proper use and operation of the trufreeze system.To date, we have not received a response.The cryo decompression tube was not returned for evaluation, and the cause of the reported issue cannot be determined.The instructions for use state (p.3), "the physician should carefully consider patient eligibility for cryospray ablation (i.E.,cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray." there have been no other complaints associated with this lot.A follow-up will be submitted when additional information become available.
 
Event or Problem Description
The user facility reported that a perforation was detected in a patient approximately thirteen days after undergoing a procedure which included use of trufreeze cryospray therapy.The procedure was completed successfully.The patient sought and received additional medical intervention (antibiotics, stent).
 
Additional Manufacturer Narrative
A steris product specialist offered in-service training on the proper use and operation of the trufreeze system; however, the doctor declined.No additional issues have been reported.

Brand Name
CRYO DECOMPRESSION TUBE
Common Device Name
CRYO DECOMPRESSION TUBE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
MDR Report Key17021843
Report Number1528319-2023-00018
Device Sequence Number7555339
Product Code GEH
UDI-Device Identifier00724995199210
UDI-Public00724995199210
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2000181
Device Catalogue Number2000181
Device Lot Number16FR CDT -2519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown